Thunderstorm Wind, Pike
- When
- October 13, 10:50 AM CST
- Where
- Pike County, Mc Comb
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.250, -90.467
Several trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Oct 13, 3:20 AM CST, 7 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 420 AM CDT SAT OCT 13 2001 CORRECTED TO ADDE FLASH FLOOD WATCH FOR SW MS AND INTERIOR SECTIONS OF SE LA FOR THIS AFTERNOON AND EARLY EVENING. A TYPICAL SPRING-LATE FALL SEVERE WEATHER/HEAVY RAIN EVENT IS SHAPING UP FOR THE LOWER MS VALLEY FOR MAINLY THIS AFTERNOON AND EVENING. A CLASSICAL SYNOPTIC HEAVY RAIN/SEVERE WEATHER EVENT CONTINUES TO UNFOLD OVER THE REGION AS AN UNSEASONABLY STRONG TROF ALOFT DIGS SSE INTO W TX EARLY THIS MORNING. THIS COLD..DEEP TROUGH ALOFT WILL GRADUALLY TURN EWD OVER TX TODAY AND THEN ACCELERATING NEWD TONIGHT. A 999 MB SURFACE LOW DEVELOPING IN S TX WILL BEGIN TO MOVE NEWD TOWARDS DAYBREAK. COMBINATION OF THESE STRONG DYNAMICS WILL CAUSE THE LOW LEVEL FLOW TO INCREASE FROM THE SOUTH WITH 850 MB WINDS REACHING 40 TO 50 KT BY AFTN OVER THE LOWER MS VALLEY. THIS REGION WILL ALSO BE IN THE RIGHT REAR QUADRANT OF A STRONG JET MAX. BREEZY CONDITIONS WILL PREVAIL AS THE SURFACE PRESSURE PATTERN TIGHTENS UP AHEAD OF THE FRONT. PWS WILL REACH NEAR 2 INCHES..K-INDICES 34 OR HIGHER AND L.I.S OF -4 TO -6. DIFFLUENCE WILL INCREASE ACROSS THE REGION AS THE TROF ALOFT BEGINS TO TURN EWD AND THEN NEWD. USING THESE PARAMETERS IN OUR QPF DECISION TREE YIELDS A GOOD POTENTIAL FOR SIGNFICANT TO EXCESSIVE RAINS OVER SW MS AND INTERIOR SECTIONS OF SE LA MAINLY THIS AFTERNOON AND EVENING. SOME MAX RAINS OF 5 INCHES OR MORE WILL BE LIKELY. SIGNIFICANT RAINS A FEW DAYS AGO SATURATED THE SOIL ESPECIALLY PORTIONS OF SW MS AND OVER AREAS FROM VICINITY OF BTR TO SLIDELL. A FLASH FLOOD WATCH WILL BE ISSUED WITH THE 430 AM ZONES FOR SW MS AND INTERIOR SECTIONS OF SE LA FOR MAINLY THIS AFTN AND EARLY EVENING. THERE WILL EXIST A MODERATE THREAT OF SEVERE STORMS IN ADDITION TO THE HEAVY RAINS. THE COLD FRONT ASSOCIATED WITH THE STRONG UPPER LEVEL TROUGH WILL APPROACH THE CWA BY MID-AFTERNOON AND MOVE EWD OVER THE ENTIRE AREA EARLY TONIGHT. COOLER AND DRIER AIR WILL SWEEP EWD OVER THE REGION IN THE WAKE OF THE FRONT. HIGH PRESSURE WILL BUILD SEWD OVER THE REGION EARLY NEXT WEEK WITH A DRY WEATHER PATTERN PREVAILING. MCB 80/58/74/50 +700 BTR 81/61/77/52 +500 MSY 84/64/76/58 +700 GPT 79/62/78/53 9800 .NEW...SMALL CRAFT ADZY KPQL TO ATCHAFALAYA RVR. LA...FLASH FLOOD WATCH INTERIOR SECTIONS OF SE LA FOR THIS AFTERNOON AND EARLY EVENING. MS...FLASH FLOOD WATCH SW MS THIS AFTERNOON AND EARLY EVENING. 05
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 630 AM CDT SAT OCT 13 2001 .SYNOPSIS...AN INTENSE UPPER AIR DISTURBANCE AND ASSOCIATED STRONG COLD FRONT WILL APPROACH THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON AND MOVE EAST THROUGH THE REGION EARLY TONIGHT. ABUNDANT TROPICAL MOISTURE WILL REMAIN OVER THE REGION. .THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE AREA THIS MORNING. AN ORGANIZED LINE OF SEVERE THUNDERSTORMS WILL LIKELY REACH A WILKINSON COUNTY TO IBERVILLE PARISH LINE BY LATE MORNING AND CONTINUE EAST TO I-55 BY MID-AFTERNOON AND INTO SOUTHEAST MISSISSIPPI AND EXTREME SOUTHEAST LOUISIANA BY LATE AFTERNOON. LARGE HAIL AND DAMAGING WIND GUSTING TO 70 MPH LIKELY WITH THE MORE INTENSE STORMS WITH ISOLATED TORNADOES POSSIBLE. .HEAVY RAINS AND FLOODING... A FLOOD WATCH IS IN EFFECT FOR SOUTHWEST MISSISSIPPI AND EAST-CENTRAL LOUISIANA THIS AFTERNOON AND EARLY EVENING. RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH ISOLATED AMOUNTS IN EXCESS OF 5 INCHES WILL BE POSSIBLE. .MARINE INTERESTS... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OUT 60 NM INTO THE GULF OF MEXICO FROM PASCAGOULA TO THE ATCHAFALAYA RIVER AS WELL AS THE TIDAL LAKES OF PONTCHARTRAIN AND MAUREPAS. .ACTIONS...STORM SPOTTERS WILL NEED TO BE ACTIVATED BY LATE MORNING CONTINUING THROUGH THE AFTERNOON. EMERGENCY MANAGERS SHOULD CLOSELY MONITOR THE WEATHER TODAY AS SEVERE WEATHER WATCHES ARE EXPECTED TO BE ISSUED FOR THE LOWER MISSISSIPPI VALLEY. THE STORM PREDICTION CENTER HAS INDICATED A MODERATE RISK FOR SEVERE STORMS MAINLY THIS AFTERNOON AND EARLY EVENING. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, October 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5271188.